I am asking this for my brother. He is 60 years old, diabetic, and has blood pressure. He recovered from COVID-19 a month back and has been pretty good. But two days before, he got some allergies and rashes and also had dysentery and fever. We went to the doctor, and they did a CBC test. The result showed RBC morphology- predominantly normocytic normochromic, WBC morphology- neutrophilic, leukocytosis noted, band forms noted, platelets adequate in number, parasites-no hemoparasites seen, TLC - 12,450, neutrophils - 11520 cells per cubic mm, lymphocytes - 504, platelets - 295,000. The doctor said it could be due to food poisoning, but I wanted to get another opinion. The lymphocyte count is low; is that a cause of worry? Should we do any other tests? Also, he took Medrol 4 mg for almost 12 days last month for COVID-19 (his COVID-19 was mild to moderate, and SpO2 did not go below 92%). Is this some infection? He does not have a fever since yesterday night. Please help.
Welcome to icliniq.com.
I understand your query. The cell counts like WBC (white blood cell) counts take some time to come back to normal post-COVID-19 (coronavirus disease 2019) illness, especially those who were on steroid medications like Medrol (Methylprednisolone). He also has diabetes, which adds up to the decrease in immune function temporarily. During this time, your brother will be prone to common infections like gastrointestinal infections associated with fever, often self-limiting. Do follow my advice.
Thanks for the reply.
But he stopped Medrol almost 25 days back. Should we do more tests for this infection? He has been having a fever of 100 degree on and off for the last two days. Is low lymphocytes a cause of concern since it has been almost a month after COVID-19?
Welcome back to icliniq.com.
No need to worry. The fever will go off in a few days. Lymphocyte count will improve. Please follow my advice which I have mentioned previously. He will improve. Thanks.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. be because of a highfever, or because of urine infection or malaria. As of now use the below medication. Syrup Crocin DS (Paracetamol) 5 ml/240 mg, 4 ml if fever greater than 100 F every sixth hourly. Sponging with lukewarm water until the fever d... Read fullCOVID-19 Vaccines and People With Chronic Conditions
Introduction: COVID-19 vaccine is one of the highest priorities in this current pandemic situation ... All the countries around the world are rolling out ... Read fullFever in Babies: When to Call the Doctor
.. symptom. When babies have fever, it can be traumatic for the parents as well, because they are unsure of what is causing it and how to soothe the baby. Adding to their anxiety, the baby is unable to explain his/ her discomfort in words. This artic... Read full
Ask your health query to a doctor online?Ask an Infectious Diseases Specialist Now